MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/400MM/RT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/400MM/RT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.003.460S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.It is unknown when non-union occurred and device failure occurred.Event description updated.Implant date: unknown date in (b)(6) 2017.It is unknown if devices were explanted and if they were explanted dates are unknown.Device is not expected to return for investigation.Pma #: provided.Device history record review, manufacturing location: (b)(4), manufacturing date: 29-sep-2016, expiration date: 31-aug-2025.Part #: 04.003.460s, lot#: h196945 (sterile) ¿ 11 mm ti lateral entry femoral recon nail-ex/400 mm/rt - sterile.Quantity 6.Inspection sheet met inspection acceptance criteria.Component parts reviewed: part 21014, lot: 7922124 meet specifications.Raw material for titanium was received from dynamet incorporated.Product certification was received from dynamet and raw material receiving/putaway checklist meet specification.(b)(4) was initiated at operation 190 for boxing on (b)(6) 2016.This is a planned non conformance for "(b)(4) rev.1 does not require to repeat steps 3.08 and 3.09 for each part." (b)(4) was initiated at operation 20 for gundrill and 40 bend radius on (b)(6) 2016 for "implementing the jbs for gun drill in the nail department, six pack holders are called out on (b)(4) these are still awaiting production due to machine times." issue is not relevant to the complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.(b)(4), ethicon (abq), ¿sterility documentation was reviewed and determined to be conforming.¿6: device history record review the investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
(b)(4) it was reported a patient originally fell on or around (b)(6) 2017 and was treated surgically for an initial right intertrochanteric femur fracture with an 11 mm lateral femoral nail.The exact implant date is unknown.Subsequently, the patient fell a second time on an unknown date in (b)(6) 2017.It was determined the femoral nail broke and the patient presented with a non-union.It is possible the secondary fall led to the device failure.It is unknown if a revision surgery occurred and devices were explanted.Patient status is unknown.This is report 1 of 1 for (b)(4).

Brand Name
11MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/400MM/RT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
MDR Report Key7322620
Report Number2939274-2018-50919
Device Sequence Number1605885
Product Code HSB
UDI-Device Identifier10886982082275
UDI-Public(01)10886982082275(17)250831(10)H196945
Combination Product (Y/N)N
PMA/510(K) Number
K040336
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number04.003.460S
Device Catalogue Number04003460S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;